Powdered Cocaine & Crack Overdose information for people this Festive Season…

December 20, 2019

The number of Cocaine poisoning deaths increased from 42 in 2016 to 53 in 2017, an increase of 26%.  As people begin to enjoy the Festive Season, we would like to remind people, who choose to use cocaine, about this and restate some public health advice…

Powdered Cocaine and crack can raise the body’s temperature, cause convulsions, a heart attack and heart failure. It is possible for cocaine users to die from an overdose. With stimulant type drugs, the risk of overdose increases with the amount used.  The risk of overdosing is also increased if crack is mixed with other drugs or alcohol. An overdose on cocaine/crack is more likely if they are injected.

Recognised consequences of cocaine overdose are:

• Restlessness
• Sudden rise in body temperature – feeling very warm or having hot skin
• Flushed face
• Muscle cramps
• Stiffness in arms and legs
• Confusion Seizure
• Heart attack
• Unresponsiveness

If you concerned that you or a friend are having a cocaine overdose you should:

• Seek medical help if needed and be honest with emergency services about what you think was taken.
• Don’t take any more cocaine or crack
• Don’t take other drugs
• Put the person in the recovery position (see back of this card)
• Call an ambulance on 112

Visit drugs.ie/overdose for more info

#SaferFromHarm

_______________________________________

#SaferFromHarm

Cocaine Overdose Info

Share this post

Share on facebook
Facebook
Share on google
Google+
Share on twitter
Twitter
Share on linkedin
LinkedIn